MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICESPHERE 1.5 CX CRYOABLATION NEEDLES; CRYOSURGICAL DEVICES AND ACCESSORIES

GALIL MEDICAL LTD. ICESPHERE 1.5 CX CRYOABLATION NEEDLES; CRYOSURGICAL DEVICES AND ACCESSORIES
Model Number FPRPR3573
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
One icepearl cx cryoablation needle was used for a left renal lesion (1.2cm mass).An additional icesphere cx needle was introduced in the third freeze cycle of the procedure.Both needles passed testing, with no leaks, a uniform iceball, with correct formation followed by proper thawing.No error message occured during the needle test.A biopsy was performed prior to freezing, and the needle positioning was confirmed with ct with no critical structures were observed near the planned ablation zone.The iceball was not visible throughout the procedure.No fluctuation in needle temperature, freezing percentage and gas pressure was observed throughout the entire procedure.Contrast was produced in the fourth cycle, but no iceball was visible.The user specifically noted that ice was not visible at the following timepoints: first freeze - 5 minutes, first freeze - 8 minutes, second freeze, third freeze, fourth freeze.After the procedure, the needles were then tested by being submerged in basin of water, and tested successfully with ice immediately forming.There was no indication of a freezing error, needle leak or needle clog.The needles were kept and will be returned to the manufacturer for investigation.At the post scan of the procedure, no enhancement or bleeding was observed.The user decided to wait at the follow-up scan to determine if the ablation was successful.The patient has not experienced any complications.This report is being filed conservatively on the premise that the treatment may not have been successful, and a new treatment may have to be planned for this case.This mdr is for the icesphere cx needle that was used during the case.Please refer to mdr # 9616793-2020-00049 for the icepearl cx needle used during this procedure.
 
Additional Manufacturer Narrative
The needle was not returned to the manufacturer, and the reported complaint could not be confirmed.Manufacturing record review did not identify any malfunctions related to freezing performance within the needle batch.
 
Event or Problem Description
This mdr is to document the manufacturer's actions of the icepearl cx needle used in the reported event.Further investigation or follow-up is not planned for this complaint.Please see mdr # 9616793-2020-00050 for the investigation outcome of the icesphere cx needle used in this event.

Brand Name
ICESPHERE 1.5 CX CRYOABLATION NEEDLES
Common Device Name
CRYOSURGICAL DEVICES AND ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
1 tavor building
p.o. box 224, industrial park
yokneam, 20692 03
IS  2069203
MDR Report Key9772614
Report Number9616793-2020-00049
Device Sequence Number2573998
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot NumberT0033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/29/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1